MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NR7TCSIY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 06/23/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Device investigation details: information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and the patient experienced cardiac tamponade requiring pericardiocentesis, cardiac arrest and ultimately passed away.It was reported while ablating in the right ventricular outflow tract (rvot), they noticed that the patient's blood pressure dropped.The staff began compressions on the patient.The physician utilized the intracardiac echo and confirmed the patient had a large pericardial effusion in epicardial space.Unable to control blood loss, and unable to stabilize patient for surgery.The physician called for a code and began a pericardiocentesis procedure.The caller is unaware of the amount of fluid that was removed from the pericardial space.The code continued and compressions were continued for another hour and a half.The physician then terminated the code and pronounced the death of the patient.Physician did not believe it due to product malfunction but cause is undetermined at this time.The bwi representative noted that no impedance spike was noticed during the ablation phase of the procedure.Transseptal puncture was not performed.There was no evidence of steam pop.The event occurred during the ablation phase.Irrigated catheter was used with the flow setting at high flow rate.No error messages were observed.Visitag module was used, parameters for stability used was range: 2 mm, time: 10 seconds.Additional filter used with the visitag was visitags respiratory adjustment.Color options used prospectively was impedance.Max wattage used was 50 watts, total lesions were 37, total ablation time was 6 minutes 56 seconds.Total fluid 511 ml.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) correction - on 28-jul-2023, it was noticed that the following information was inadvertently omitted from the 3500a initial medwatch report: h6.Health effect - clinical code of cardiac arrest (e0602) was omitted and now been added.H10.Additional manufacturer narrative, the following statement was inadvertently omitted: ¿this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿.

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17362074
Report Number2029046-2023-01550
Device Sequence Number12266070
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNR7TCSIY
Device Catalogue NumberNR7TCSIY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ SMC; BWI DECA NAV CATHETER; CARTO 3 SYSTEM; STERILMED SOUNDSTAR CATHETER
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexMale